Alert archive / Nevada / Wind Advisories in 2015

Wind Advisory 8, NWS Elko, NV

May 11, 2015Elko County, Nye County, White Pine County, Nevada

NWS Elko, NV issued this wind advisory at May 11, 2015, 2:11 PM PDT for Elko County, Nye County, White Pine County, Nevada. It took effect at May 12, 2015, 11:00 AM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 11, 2015, 2:11 PM PDT (21:11 UTC)
In effect from
May 12, 2015, 11:00 AM PDT
Expired
May 12, 2015, 8:00 PM PDT
In force
9 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Nye County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 169 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 9.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2015-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2015-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2632 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

785 
WWUS75 KLKN 112111
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
211 PM PDT MON MAY 11 2015

NVZ035-039-121515-
/O.NEW.KLKN.WI.Y.0008.150512T1800Z-150513T0300Z/
WHITE PINE COUNTY-SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...WELLS...PEQUOP SUMMIT
211 PM PDT MON MAY 11 2015

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT TUESDAY. 


* WINDS...SOUTWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH

* TIMING...STRONGEST WINDS EXPECTED BETWEEN 1 AND 7 PM.

* LOCATIONS INCLUDE: WELLS...PEQUOP SUMMIT...ELY...MCGILL... 
  CONNORS PASS...GREAT BASIN NATIONAL PARK 

* IMPACTS...STRONG CROSS WINDS ARE EXPECTED ON ROADWAYS. TRAVEL
  WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

RLC
3 follow-up statements
781 
WWUS75 KLKN 120928
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
228 AM PDT TUE MAY 12 2015

 
NVZ041-130300-
/O.EXA.KLKN.WI.Y.0008.150512T1800Z-150513T0300Z/
NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...DUCKWATER...CURRANT SUMMIT
228 AM PDT TUE MAY 12 2015

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS
EVENING. 

* WINDS...SOUTH WINDS 20 TO 35 MPH WITH GUSTS TO 45 MPH

* TIMING...STRONGEST WINDS EXPECTED BETWEEN 1 AND 7 PM.

* LOCATIONS INCLUDE: DUCKWATER...CURRANT SUMMIT

* IMPACTS...STRONG CROSS WINDS ARE EXPECTED ON ROADWAYS. TRAVEL 
  WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ035-039-130300-
/O.CON.KLKN.WI.Y.0008.150512T1800Z-150513T0300Z/
WHITE PINE COUNTY-SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...WELLS...PEQUOP SUMMIT
228 AM PDT TUE MAY 12 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
PDT THIS EVENING. 

* WINDS...SOUTH WINDS 20 TO 35 MPH WITH GUSTS TO 45 MPH

* TIMING...STRONGEST WINDS EXPECTED BETWEEN 1 AND 7 PM.

* LOCATIONS INCLUDE: WELLS...PEQUOP SUMMIT...ELY...MCGILL...
  CONNORS PASS...GREAT BASIN NATIONAL PARK 

* IMPACTS...STRONG CROSS WINDS ARE EXPECTED ON ROADWAYS. TRAVEL 
  WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

JR
016 
WWUS75 KLKN 122109
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
209 PM PDT TUE MAY 12 2015

NVZ035-039-041-130300-
/O.CON.KLKN.WI.Y.0008.000000T0000Z-150513T0300Z/
WHITE PINE COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...WELLS...PEQUOP SUMMIT...DUCKWATER...
CURRANT SUMMIT
209 PM PDT TUE MAY 12 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

* WINDS...SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH

* TIMING...STRONGEST WINDS EXPECTED BETWEEN 1 AND 7 PM.

* LOCATIONS INCLUDE: WELLS...PEQUOP SUMMIT...ELY...MCGILL... 
  CONNORS PASS...GREAT BASIN NATIONAL PARK

* IMPACTS...STRONG CROSS WINDS ARE EXPECTED ON ROADWAYS. TRAVEL 
  WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

RLC
177 
WWUS75 KLKN 130232
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
732 PM PDT TUE MAY 12 2015

...WINDS SUBSIDING ACROSS EASTERN NEVADA TONIGHT...

.GUSTY SOUTH WINDS WILL GRADUALLY DIMINISH THIS EVENING.

NVZ035-039-041-130345-
/O.EXP.KLKN.WI.Y.0008.000000T0000Z-150513T0300Z/
WHITE PINE COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...WELLS...PEQUOP SUMMIT...DUCKWATER...
CURRANT SUMMIT
732 PM PDT TUE MAY 12 2015

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. 

* WINDS...SOUTH TO SOUTHWEST WINDS FALLING BELOW ADVISORY
  CRITERIA. GUSTS OF 30 TO 40 MPH WILL CONTINUE THROUGH MID
  EVENING. 

* LOCATIONS INCLUDE: WELLS...PEQUOP SUMMIT...DUCKWATER... CURRANT
  SUMMIT...ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK 

$$

TURNER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at May 11, 3:44 AM PDT, 10 hours 27 minutes earlier.

Area forecast discussion, May 11, 3:44 AM PDT, 10 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
344 AM PDT MON MAY 11 2015

.SYNOPSIS...SHOWER AND THUNDERSTORM ACTIVITY RETURNS TO MUCH OF
NORTHERN NEVADA TODAY...WITH INCREASING WINDS TODAY AND AGAIN ON
TUESDAY. THURSDAY THROUGH THE WEEKEND HIGH TEMPERATURES WILL TREND
LOWER...WITH WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY ACROSS
THE REGION.

&&

.SHORT TERM...TODAY THROUGH TUESDAY. AN UPPER LEVEL LOW IS
SETTLING IN ALONG THE SOUTHERN OREGON AND NORTHERN CALIFORNIA
COASTLINES THIS MORNING...WHICH IS RESULTING IN INCREASED CLOUDS
OVER NORTHERN AND CENTRAL NEVADA. ADDITIONAL MOISTURE AND
INSTABILITY IN SOUTHWESTERLY FLOW THIS AFTERNOON LEADS TO ANOTHER
ROUND OF SHOWER AND THUNDERSTORM ACTIVITY ACROSS MOST OF NORTHERN
AND PORTIONS OF CENTRAL NEVADA. SOUTHERLY WINDS INCREASE TODAY
ACROSS NEVADA TOO...AS A SURFACE LOW CENTERS ALONG THE NV/ID
BORDER. WITH SOUTHWESTERLY FLOW ALOFT AND A SOUTH TO NORTH SURFACE
GRADIENT OVER NEVADA...WARM AIR WILL MOVE UP FROM SOUTHERN NEVADA
AND CALIFORNIA RESULTING IN SLIGHTLY ABOVE NORMAL HIGH
TEMPERATURES RANGING FROM THE UPPER 60S TO MID 70S. THE UPPER
LEVEL LOW OVER NORTHERN CALIFORNIA AND SOUTHERN OREGON TODAY WILL
DRIFT INLAND OVER NORTHERN CALIFORNIA AND NW NEVADA BY TUESDAY.
MORE SHOWERS AND THUNDERSTORMS TUESDAY AFTERNOON...HOWEVER MODELS
ARE TRENDING THE ACTIVITY MORE TOWARD NE NEVADA WITH EACH MODEL
RUN. MAIN CONCERN ON TUESDAY WILL BE GUSTY WINDS ACROSS THE
REGION. AT THIS TIME STRONGEST WINDS LOOK TO BE OVER CENTRAL
NEVADA...WHERE A WIND ADVISORY MAY BE NEEDED.

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY. SOUTHWEST FLOW ALOFT ON
WEDNESDAY WITH A SMIDGEN OF MOISTURE OVER ELKO COUNTY FOR A
SLIGHT CHANCE OF AN AFTERNOON THUNDERSTORM, MAINLY OVER THE
MOUNTAINS. ON THURSDAY A CLOSED LOW MOVES TOWARDS THE CENTRAL CA
COAST SPREADING MOISTURE ACROSS ALL BUT FAR EASTERN NV FOR SOME
AFTERNOON AND EVENING THUNDERSTORMS. THIS UPPER LOW THEN MOVES
INTO CA/NV ON FRIDAY FOR INCREASING SHOWER AND THUNDERSTORM
COVERAGE. THE LOW MOVES TO THE EAST OF NV BY SATURDAY BUT PLENTY
OF WRAP AROUND MOISTURE WILL CONTINUE THE CHANCE OF SHOWERS AND
THUNDERSTORMS.

&&

.AVIATION...UPPER LOW MOVING INTO SOUTHWEST OREGON TODAY WILL
BRING SOME MOISTURE AND INSTABILITY TO NORTHERN NV THIS
AFTERNOON FOR ISOLATED AFTERNOON AND EVENING THUNDERSTORMS.
OTHERWISE VFR AT ALL TERMINALS.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...NONE.

&&

96/91/91

Nearby

Wind Advisories in Nevada, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.